MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVRS 25MM BSPLT HA+ADPTR; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMP RVRS 25MM BSPLT HA+ADPTR; PROSTHESIS, SHOULDER
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog #: pt-113950, pt hybrid glen post regenerex, lot # 724320, catalog #: 406669, stn pn thd tip.125x2.5in 2pk, lot # 745160, catalog #: 113633, comp primary stem 13mm mini, lot # 180300, catalog #: 118001, versa-dial/comp ti std taper, lot # 497590, catalog #: 113046, versa-dial 46x24x47 hum head, lot # 753240.The customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Unknown if product will be returned.
 
Event or Problem Description
It was reported that the patient received an initial left shoulder arthroplasty approximately a year ago.Subsequently a revision occurred about 2 months ago due to a loosening baseplate and bone erosion.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, d1, d4 (item, lot, exp date, udi), d6, g4, g5, h1, h2, h4, and h10 d11 - medical product: catalog #: 115370, comp rvs tray co 44mm, lot # 471960.Catalog #: xl-115363, arcom xl 44-36 std hmrl brng, lot # 270080.Catalog #: 115310, comp rvrs shldr glnsp std 36mm, lot # 87550.Catalog #: 180559, comp nlk scr 3.5hex 4.75x25 st, lot # 135360.Catalog #: 180551, comp lk scr 3.5hex 4.75x20 st, lot # 352670.Catalog #: 180552, comp lk scr 3.5hex 4.75x25 st, lot # 339050.Catalog #: 180550, comp lk scr 3.5hex 4.75x15 st, lot # 869170.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported that the patient had an initial left total shoulder arthroplasty approximately two (2) years ago.The patient was revised about a year ago due to subscapularis failure (covered under a different complaint).Then a month later the patient was revised due to a loose baseplate.Then again about four (4) months later for the second part of the two stage revision of the left shoulder.
 
Additional Manufacturer Narrative
(b)(4).Reported event was considered confirmed as the x-rays show there is lucency along the glenoid implant fixation screws reflecting osteolysis and loosening of the glenosphere.The baseplate component was loose as well while the humeral is not.Bone quality is noted to be mildly osteopenic.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP RVRS 25MM BSPLT HA+ADPTR
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9307716
Report Number0001825034-2019-05038
Device Sequence Number13996159
Product Code KWS
UDI-Device Identifier00880304462489
UDI-Public(01)00880304462489
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K120121
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number010000589
Device Lot Number605420
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer04/28/2020
04/30/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date04/30/2020
05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight105